Monday, February 27, 2006

Blah....

Where are my "Happy Pills"?

interferon-wise, I am struggling. I have been having new and more intense symptoms. I wonder if it is toxicity from the increase in dosage or simply "toxicity" over time. Probably a combination of both.

Last week, post 1/2 Marathon, I experienced some high levels of fatigue, a killer headache and upper back pain which made sleeping difficult. Some Aleive helped resolved the back pain which slowly fade away as the week progressed along with the headache. This weekend I started feeling "full" and salad does not seem to be helping, if you catch my drift.

So this morning, the raging headache, back pain and upset stomach led me to believe that last night's shot was not well received. The scale definitely showed some "dehydration" and I have been having nausea and "vurps" all day long. Keeping up with the water doesn't seem to be helping the upset stomach but it did take an edge off the headache...

I'm no doctor but I suspect if my blood counts are still low this week that my days of 10 MIU doses are numbered. For that matter my days of Interferon might be numbered as well. The thought of lowering my dosage doesn't bother me too much. If my body can't handle this level - I have to accept that.

The thought of ending treatment all together makes me anxious. While I am ready to feel "normal" again ... I am a scared of the idea of "doing nothing" and not sure that I am ready for that moment yet.

I don't know that I would be any more ready for it in 13 weeks but at least I can "see it coming"... I am all about "following the plan" and maintaining an illusion of "control"...

Tomorrow's Weekly bloodwork should give me some clues as to what is going on...

Live STRONG!

9 comments:

TriFeist said...

Hang in there, Holly. Whatever happens with the interferon, you've done everything possible. You never quit just because it hurts. You suffer the side effects until your blood work says enough. That takes a lot of courage. These are not easy side effects. You amaze me.

Live strong!

nancytoby said...

If this were a marathon, what mile marker would you be at?

Well, I just hope the nasty side effects you are experiencing are just the results of the LETHAL consequences for the cancer cells!! Of course, I hope that their little asses were kicked LONG ago. :-)

Mom said...

Whatever you and your doctor decide will be the right choice. When your treatments are over you can't dwell on the what ifs. You know how to deal with one day at a time. You show us all how we should live for today and do the most we can do. You need to look inside for the inspiration that you give to everyone else. This will soon be just a memory of a long and drawn out year and a half.
Hang in there. I'm just a phone call away.

bunnygirl said...

Stay strong! It always seems worst right before things start looking up!

'Zilla said...

Oh boy. This sounds like a tough week for you. I like Nancy's marathon strategy though. You're so tough. You can do this.

Sending you healing, soothing thoughts.

Keryn said...

Everyone has such great tips and encouragement to offer. It's not much, but remember:

You'll get through this. You are stronger than you know.

KLN said...

You are so so amazing and strong, whatever you decide to do is the right choice for you.

LIVESTRONG!

Holly said...

I think if this was a marathon that I am somewhere just past 20 miles .. the pace is getting hard now and I am slowling down a little ..

Thanks to everybody for the encouragement...

Iron Benny said...

Live strong girl, keep us posted on the blood work results.
Benny